Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 65, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 12, 2005, 3:20 PM CDT for Montgomery County, Alabama. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 3:20 PM CDT (20:20 UTC)
- Expired
- Aug 12, 2005, 5:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 122020 FFWBMX ALC101-122220- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 515 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM SOUTHWEST OF SPRAGUE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN AN AREA WHERE TWO TO THREE INCHES HAS ALREADY FALLEN. AN AREA OF PARTICULAR CONCERS IS PINTALLA CREEK...SOUTHWEST OF SPRAGUE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3208 8633 3201 8628 3200 8620 3211 8627 $$ 12/SIRMON
1 follow-up statement
000 WGUS74 KBMX 122126 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 424 PM CDT FRI AUG 12 2005 ALC101-122215- MONTGOMERY AL- 424 PM CDT FRI AUG 12 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 515 PM CDT FOR SOUTH CENTRAL MONTGOMERY COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THE POSSIBILITY OF FLASH FLOODING SOUTHWEST OF SPRAGUE. RAINFALL TOTALS ARE APPROACHING THREE INCHES...WITH ADDITIONAL THUNDERSTORMS MOVING TOWARD THE AREA. LAT...LON 3208 8633 3201 8628 3200 8620 3211 8627 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:01 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 12, 2:01 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 201 PM CDT FRI AUG 12 2005 .SHORT TERM...(TONIGHT - SUNDAY NIGHT) SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON THE RADAR AGAIN THIS AFTERNOON. SO FAR, MOST NUMEROUS OVER EAST ALABAMA, BUT A FEW ECHOS BEGINNING TO SHOW UP IN EAST MISSISSIPPI AND NORTHWEST ALABAMA...AND MAY FILL IN WITH TIME. HOT AND HUMID WHERE IT IS NOT RAINING...WITH LOWER 90S FROM TUP TO TCL AND MEI. BASIC UPPER LEVEL PATTERN EXPECTED TO REMAIN IN PLACE THROUGH MOST OF THE WEEKEND. UPPER LOW SWIRLING OVER SOUTHWEST ALABAMA WILL CONTINUE TO DRIFT SLOWLY NORTHEAST-WARD WITH TIME. WITH STEEPER LAPSE RATES...ITS NOT GOING TO TAKE A WHOLE LOT OF HEATING TO GET SHOWERS AND THUNDERSTORMS TO DEVELOP SATURDAY AND SUNDAY. PLAN TO GO WITH LIKELY POPS ACROSS THE EAST ON SATURDAY AND SCATTERED ELSEWHERE...THEN BACK DOWN TO SCATTERED WORDING ON SUNDAY AS UPPER LOW BEGINS TO BECOME ABSORBED IN UPPER FLOW PATTERN. HIGHS ON SATURDAY AND SUNDAY VERY SIMILAR TO TODAY...AND HEAVILY DEPENDENT ON SHOWER/STORM ACTIVITY. LOWS WILL RANGE FROM AROUND 67 IN RURAL AREAS TO 73 NEAR THE CITIES. .LONG TERM...(MONDAY - FRIDAY) MODELS CONTINUE TO AGREE ON WEAKENING AND LIFTING UPPER LOW TOWARDS THE NORTHEAST AND OUT OF OUR AREA BY MONDAY. REMAINDER OF FORECAST TO BE INFLUENCED BY PROXIMITY OF BERMUDA RIDGE. IT COULD GET TOASTY BY THE MIDDLE OF NEXT WEEK...BUT NOTHING UNUSUAL FOR AUGUST. HIGHS IN THE LOW TO MID 90S WITH LOWS 69 TO 75. POPS ABOUT AVERAGE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 89 69 89 / 20 60 20 50 ANNISTON 72 88 71 88 / 20 60 20 50 BIRMINGHAM 73 90 72 90 / 20 60 20 50 TUSCALOOSA 73 92 72 92 / 20 50 20 50 CALERA 72 89 71 89 / 20 60 20 50 AUBURN 71 89 69 89 / 20 60 20 50 MONTGOMERY 73 90 72 90 / 20 60 20 50 TROY 72 90 70 90 / 20 60 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88
Hazardous weather outlook, Aug 12, 1:18 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CDT FRI AUG 12 2005 ALZ011>015-017>050-131822- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 118 PM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH 9 PM TONIGHT. THESE STORMS WILL BE SLOW MOVING AND WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAIN. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JONES/90
In the hours before
Special weather statement, Aug 12, 12:39 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1239 PM CDT FRI AUG 12 2005 ALZ041-043-044-121815- AUTAUGA-ELMORE-MONTGOMERY- 1239 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY...AUTAUGA AND ELMORE COUNTIES UNTIL 115 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PRATTVILLE...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PRATTVILLE... MILLBROOK...MONTGOMERY...DANNELLY FIELD AND SNOWDOUN THROUGH 115 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, Aug 12, 1:05 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 105 PM CDT FRI AUG 12 2005 ALZ043-044-121830- ELMORE-MONTGOMERY- 105 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY AND ELMORE COUNTIES UNTIL 130 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILLBROOK...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLBROOK...COOSADA AND WETUMPKA THROUGH 130 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. ADDITIONALLY...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, Aug 12, 1:39 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CDT FRI AUG 12 2005 ALZ021-121915- CLEBURNE- 139 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 215 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PINEY WOODS...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BORDEN SPRINGS AND PINEY WOODS THROUGH 215 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ADDITIONALLY...STRONG GUSTY WINDS ARE EXPECTED. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, Aug 12, 2:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT FRI AUG 12 2005 ALZ020-122000- CHEROKEE- 235 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 300 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CENTRE. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTRE...GAYLESVILLE AND CEDAR BLUFF THROUGH 300 PM CDT. WIND GUSTS UP TO 45 MPH ARE POSSIBLE IN ASSOCIATION WITH THIS STORM. 12/SIRMON
Special weather statement, Aug 12, 3:01 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 PM CDT FRI AUG 12 2005 ALZ020-122030- CHEROKEE- 301 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CENTRE...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...PLEASANT GAP...CENTRE...FORNEY AND CEDAR BLUFF THROUGH 330 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ADDITIONALLY...DUE TO THE SLOW MOVEMENT OF THIS STORM...LOCALIZED FLOODING IS POSSIBLE. 12/SIRMON
Special weather statement, Aug 12, 3:05 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT FRI AUG 12 2005 ALZ033-034-122030- BIBB-PERRY- 305 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND BIBB COUNTIES UNTIL 330 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF BRENT...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE AND BRENT THROUGH 330 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ADDITIONALLY...MINOR FLOODING...PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:24 PM CDT | Flash Flood Warning | BMX | Cherokee | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.